Anabolics
Search More Than 6,000,000 Posts
Results 1 to 7 of 7
  1. #1
    Dr.Evil's Avatar
    Dr.Evil is offline Retired Moderator
    Join Date
    Sep 2001
    Location
    Secret Volcano Lair
    Posts
    2,228

    An Unknown Danger of DNP

    there is a misconception that dnp causes a loss of electrolytes, especially potassium. this is only half true as you have to consider both intra and extracellular potassium levels. i used to preech supplementing with potassium salt and v8 juice while on a DNP cycle. but this may actually be an extreme hazard especially in people with poor aldosterone function.

    dnp has been shown repeatedly to cause hyperthermia, respiratory acidosis, and metabolic acidosis. all these conditions would lead to potassium accumulation in the blood, or hyperkalemia. there is actually still a loss of potassium because intracellular potassium (where potassium should be) is gettting very low, but extracellular potassium is accumulating and getting too high. adding more potassium to the diet of someone on dnp may cause even more extracellular potassium accumulation and lead to more acidosis. this acidosis can cause the person to be diaphoretic (rapid breathing), a symptom seen in people on high doses of dnp. from personal experience even on lower doses of dnp, adding a large amnt of potassium to my diet made me very diaphoretic. adding more and more supplemented potassium or potassium sparing diuretics such as aldactone or mannitol can cause the extracellular potassium levels to rise so high that you go into cardiac arrest.

    the problem of a dnp cycle becomes too little potassium inside the cell, but there is really no way to replenish this intracellular potassium because dnp messes up the Na/K pump and any potassium addition would just be left outside the cell where it becomes dangerous. having too little potassium inside the cell will make you feel very sluggish and listless, but do not take any potassium salt or v8 juice to try to replenish this. the only thing you can do is drink lots of water and take some sodium bicarbonate. sodium citrate would also help buffer some acid, but there's nothing you can do about low intracellular potassium levels.

    if you want to experiment for yourself, take a low dose of dnp. 3 days later add 2000mg of potassium salt to your pasta and see if your breathing rate increase. this won't be nearly enough to kill you if your dnp doses are low, but will be enough to put you in a state of respiratory acidoses and your breathing rate will increase accordingly.
    Last edited by Dr.Evil; 04-03-2002 at 01:29 PM.

  2. #2
    Kaz's Avatar
    Kaz
    Kaz is offline Member
    Join Date
    Jan 2002
    Location
    London UK
    Posts
    661
    thats scary stuff doc! (not that i was planning to use dnp !)

  3. #3
    Dr.Evil's Avatar
    Dr.Evil is offline Retired Moderator
    Join Date
    Sep 2001
    Location
    Secret Volcano Lair
    Posts
    2,228
    it shouldn't scare you that much. just don't take mannitol or aldactone while on dnp . also, stay away from potassium salts when on dnp, especially if you have extreme labored breathing. this labored breathing is a good sign of hyperkalemia and you should drink lots of water with sodium bicarbonate.
    Last edited by Dr.Evil; 04-03-2002 at 01:29 PM.

  4. #4
    Dr.Evil's Avatar
    Dr.Evil is offline Retired Moderator
    Join Date
    Sep 2001
    Location
    Secret Volcano Lair
    Posts
    2,228
    dbol will also exacerbate this, but i can't imagine anyone taking dbol and dnp at the same time anyway, but i just want to lay it out there just in case.

  5. #5
    RON's Avatar
    RON
    RON is offline Anabolic Member
    Join Date
    Aug 2001
    Location
    So Cal
    Posts
    5,461
    Nice info Dr E. Like Kaz, I don't wanna touch that stuff. I've heard too many horror stories. I feel safer with T-3. Maybe some day you guys will change my mind but for now no way.

  6. #6
    Dr.Evil's Avatar
    Dr.Evil is offline Retired Moderator
    Join Date
    Sep 2001
    Location
    Secret Volcano Lair
    Posts
    2,228
    bump

  7. #7
    BrownBomber's Avatar
    BrownBomber is offline Member
    Join Date
    Feb 2003
    Posts
    788
    This is a very old post and hopefully someone can help me out....

    I am currently using Spiro5%Cream to help w/ hairloss ( Im pretty sure Spirolactone is the same as Aldactone). Would this provide the same dangers as taking aldactone? Im assuming he means orally, so would topical provide any danger?

    Thanks
    BB

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •